Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 2, 2005, 5:11 PM CDT for DeKalb County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2005, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 2, 2005, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:45 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT SAT JUL 2 2005 .DISCUSSION... FRONTAL BOUNDARY STILL LURKING IN VICINITY OF THE TENNESSEE VALLEY...ACTING AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. CONVECTION HAS THUS FAR REMAINED TO THE WEST AND SOUTH OF THE CWFA. WEAK UPPER LEVEL TROF NOTED ON WATER VAPOR IMAGERY CURRENTLY MOVING INTO THE MID MS VALLEY. SLIGHTLY DRIER AIR HAS MANAGED TO FILTER INTO THE AREA...WITH DEWPOINTS IN THE MID TO UPPER 60S IN MANY LOCATIONS. WITH JUST SCATTERED CU DEVELOPMENT...TEMPS HAVE CLIMBED TO AROUND 90 IN MOST LOCATIONS. WILL NOT INCLUDE ANY MENTION OF PRECIP FOR TONIGHT...WITH FRONTAL BOUNDARY GENERALLY JUST SOUTH OF THE FA AND BASED ON CURRENT RADAR. CU WILL DISSIPATE AFTER SUNSET...WITH SKIES MOSTLY CLEAR OVERNIGHT. WEAK UPPER LEVEL TROF WILL CONTINUE TO SWING EASTWARD TOMORROW...AND EXTEND FROM THE OHIO VALLEY DOWN THROUGH THE TN VALLEY. WITH MARGINAL INSTABILITY IN PLACE...THIS FEATURE MAY HELP TO KICK OFF A SHOWER OR THUNDERSTORM DURING PEAK HEATING. EXPECT ANY ACTIVITY THAT DOES DEVELOP TO BE ISOLATED...AND SO WILL NOT MENTION ATTM. SKIES WILL AGAIN CLEAR OVERNIGHT SUNDAY AS WEAK UPPER LEVEL RIDGING BEGINS TO BUILD INTO THE AREA. WEAK UPPER LEVEL RIDGE IN PLACE ON THE FOURTH WILL HELP TO INHIBIT ANY CONVECTIVE DEVELOPMENT. STILL COULD SEE AN ISOLATED SHRA/TSRA DEVELOP...BUT EXPECT COVERAGE TO BE SO ISOLATED THAT IT DOES NOT WARRANT INCLUDING IN ZONES. NAM HINTING AT A WEAK SHORTWAVE MOVING ACROSS THE AREA MONDAY NIGHT...WHICH COULD TRIGGER A SHOWER OR TWO. THEREFORE...HELD ON TO ISOLATED WORDING FOR MONDAY NIGHT. REMAINDER OF THE FORECAST ESSENTIALLY CONSISTS OF SUMMERTIME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. GFS CONTINUES TO PUSH A FRONT SOUTHWARD TOWARDS THE TENNESSEE VALLEY. DO NOT ANTICIPATE IT WILL BE ABLE TO PUSH QUITE THIS FAR SOUTH...AS GFS STALLS IT AND KEEPS IT TO OUR NW. THEREFORE...MAINTAINED JUST SLIGHT CHANCE POPS THROUGH THE EXTENDED AS WEAK DISTURBANCES MOVE ACROSS. TEMPS SHOULD REMAIN NEAR NORMAL VALUES...WITH HIGHS AROUND 90 AND LOWS AROUND 70. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 91 70 92 / 10 10 10 10 SHOALS 69 92 70 92 / 10 10 10 10 CULLMAN 70 91 70 93 / 10 10 10 10 FAYETTEVILLE 68 89 69 91 / 10 10 10 10 FT PAYNE 68 88 69 90 / 10 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 24
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT SAT JUL 2 2005 ALZ001>010-016-TNZ076-096-097-031000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK DIFFUSE FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTH ALABAMA AND MAY ACT AS THE FOCUS FOR AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON. WHILE MOST LOCATIONS WILL NOT SEE ANY RAINFALL...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME BRIEFLY STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. TYPICAL SUMMERTIME WEATHER WILL CONTINUE FOR THE FORESEEABLE FUTURE. TEMPERATURES WILL REMAIN SEASONABLE AND THE THREAT FOR MAINLY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL EXIST EACH DAY...ESPECIALLY FROM TUESDAY ONWARD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 09
In the hours before
Special weather statement, Jul 2, 5:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 501 PM CDT SAT JUL 2 2005 ALZ010-022230- DE KALB- 501 PM CDT SAT JUL 2 2005 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF IDER...OR 12 MILES NORTHEAST OF FORT PAYNE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH WILL BE POSSIBLE THROUGH 530 PM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MENTONE. VALLEY HEAD. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:21 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 24 min |
| Jul 1, 8:59 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 29 min |
| Jul 2, 5:39 PM CDT | Flash Flood Warning | HUN | DeKalb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.